Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 23, 2011, 6:52 PM EDT for Liberty County, McIntosh County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 23, 2011, 7:20 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 111 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:12 PM EDT | TSTM WND DMG | 1 Nnw Valona, GA | ONE TREE DOWN ALONG HIGHWAY 99. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2305 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737
WUUS52 KCHS 232252
SVRCHS
GAC179-191-232345-
/O.NEW.KCHS.SV.W.0129.110623T2252Z-110623T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 745 PM EDT
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR RIDGEVILLE...MOVING NORTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
DARIEN...COX...RIDGEVILLE...MERIDIAN...CARNIGAN...EULONIA...
CRESCENT...VALONA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3129 8141 3133 8144 3139 8157 3143 8161
3145 8161 3175 8126 3171 8113 3163 8112
3155 8117 3147 8119 3140 8125 3137 8124
3137 8127 3130 8125 3129 8130 3131 8139
TIME...MOT...LOC 2252Z 230DEG 21KT 3144 8145
$$2 follow-up statements
583
WWUS52 KCHS 232307
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT THU JUN 23 2011
GAC179-191-232345-
/O.CON.KCHS.SV.W.0129.000000T0000Z-110623T2345Z/
LIBERTY GA-MCINTOSH GA-
707 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MCINTOSH AND SOUTHEASTERN LIBERTY COUNTIES...
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MERIDIAN...OR ABOUT 8 MILES NORTH OF DARIEN...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLACKBEARD
ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...HALFMOON
LANDING...HARRIS NECK...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO
ISLAND...SHELLMAN BLUFF...ST. CATHERINES ISLAND...VALONA AND WOLF
ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3129 8141 3133 8144 3139 8157 3143 8161
3145 8161 3175 8126 3171 8113 3163 8112
3155 8117 3147 8119 3140 8125 3137 8124
3137 8127 3130 8125 3129 8130 3131 8139
TIME...MOT...LOC 2307Z 230DEG 21KT 3150 8137
$$406
WWUS52 KCHS 232320 RRA
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT THU JUN 23 2011
GAC179-191-232329-
/O.CAN.KCHS.SV.W.0129.000000T0000Z-110623T2345Z/
LIBERTY GA-MCINTOSH GA-
720 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH AND SOUTHEASTERN
LIBERTY COUNTIES HAS BEEN CANCELLED...
AT 716 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
ADDITIONAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AND VERY HEAVY RAIN COULD AFFECT THE AREA THIS EVENING. CONTINUE TO
MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
FORECASTS...WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER
SERVICE OFFICE IN CHARLESTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3129 8141 3133 8144 3139 8157 3143 8161
3145 8161 3175 8126 3171 8113 3163 8112
3155 8117 3147 8119 3140 8125 3137 8124
3137 8127 3130 8125 3129 8130 3131 8139
TIME...MOT...LOC 2319Z 230DEG 21KT 3154 8131
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:09 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 23, 6:09 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 609 PM EDT THU JUN 23 2011 .SYNOPSIS... THE REGION WILL REMAIN BETWEEN ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A NEAR PERFECT OUTFLOW/SEA BREEZE COLLISION HAS SPARKED A LARGE LINE OF SEVERE TSTMS EXTENDING FROM JUST NORTH OF SAVANNAH INTO EASTERN BERKELEY COUNTY. INSTABILITY REMAINS CONCENTRATED OVER SOUTH COASTAL SOUTH CAROLINA. HAVE INCREASED POPS TO CATEGORICAL ALONG AND AHEAD OF THE DEVELOPING LINE. THE RISK FOR SEVERE WEATHER HAS ENDED FOR SCREVEN...JENKINS AND ALLENDALE COUNTIES... THUS WE HAVE CLEARED SEVERE TSTM WATCH 542 FROM THAT AREA. ALSO CANCELLED THE HEAT ADVISORY SINCE TSTMS ARE RAPIDLY COOLING THINGS OFF. MAX HEAT INDEX VALUE THAT WE HAVE OBSERVED SO FAR IS 111 AT BEAUFORT MCAS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... THE PERIOD WILL START OFF WITH A BROAD UPPER TROF OVER THE GREAT LAKE STATES AND A FLAT UPPER RIDGE OVER THE GULF OF MEXICO AND FLORIDA REGION. THE UPPER TROF OVER THE GREAT LAKES WILL SLOWLY MOVE NE INTO SOUTHEAST CANADA BY SATURDAY...THEN OFF INTO EXTREME EASTERN CANADA BY SUNDAY. AS THIS UPPER TROF MOVES NE...A BROAD UPPER RIDGE WILL BUILD BACK FROM THE WEST AND SOUTHWEST THROUGH THE PERIOD. MODELS SEEM TO INDICATE A TREND BACK TOWARD MORE CLIMATOLOGICAL DIURNAL PRECIP CHANCES DURING THIS PERIOD. LOOKS LIKE THE DRIEST DAY OF THE PERIOD WILL BE FRIDAY BEHIND THE DEPARTING SHORT WAVE SYSTEM FROM THURSDAY NIGHT. ALTHOUGH THERE MAY BE SOME WEAK UPPER ENERGY MOVING BACK OVER THE AREA WITHIN THE BROAD UPPER TROUGH FRIDAY AFTERNOON...DEEP LAYER MOISTURE IS LIMITED. THEREFORE...HAVE KEPT SLIGHT CHANCE POPS MAINLY WITHIN THE SEA BREEZE FOR FRIDAY AFTERNOON AND EVENING. HOWEVER...THE NAM LOOKS MUCH MORE AGGRESSIVE IN THE MOISTURE FIELDS FOR FRIDAY AFTERNOON...WHICH WOULD TRANSLATE TO MUCH HIGHER CHANCES FOR PRECIP. THEREFORE...WILL CONTINUE MONITORING MODEL TRENDS FOR THE POTENTIAL FOR HIGHER POPS FOR FRIDAY. BY SATURDAY...A WEAK UPPER TROF WILL CONTINUE TO BE OVER THE AREA...AND COMBINED WITH AN AFTERNOON SEA BREEZE AND INCREASING DEEP LAYER MOISTURE...SHOULD TRANSLATE TO ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. A CONSERVATIVE FORECAST OF POPS AROUND 20% HAS BEEN MAINTAINED FOR NOW...BUT WOULD NOT BE SURPRISED IS POPS NEED TO BE INCREASED WITH THE LATER FORECAST PACKAGES. FOR SUNDAY..STILL SOME UPPER TROF SIGNATURE LEFT...BUT THE UPPER RIDGE STARTS TO BUILD IN FROM THE WEST TOO. HOWEVER...DEEP LAYER MOISTURE LOOKS TO BE SUFFICIENT ENOUGH TO WARRANT AT LEAST LOW END CHANCE POPS...MAINLY TRIGGERED BY THE AFTERNOON SEA BREEZE. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE 70S. SMOKE ISSUES...AS LONG AS WILD FIRES CONTINUE TO BURN IN SOUTHERN GA...THE THREAT FOR LOWER VISIBILITIES AND REDUCED AIR QUALITY WILL CONTINUE THROUGH THE PERIOD...ESPECIALLY DURING THE LATE NIGHT AND MORNING TIME FRAME. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... BERMUDA HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE DURING THE PERIOD. ISOLATED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...PRIMARILY ALONG THE SEABREEZE AS IT SLOWLY MARCHES INLAND. TEMPS WILL REMAIN ABOVE NORMAL BUT MAINLY IN THE LOW TO MID 90S. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... LOW CONFIDENCE FORECAST FOR THE NEXT 24 HOURS. SMOKE WILL LINGER AROUND THE TERMINALS FOR MUCH OF THE PERIOD...BUT THE DEGREE OF VSBY RESTRICTION WILL BE HIGHLY DEPENDENT ON HOW MUCH TSTM ACTIVITY FIRES THIS AFTERNOON. WILL CONTINUE TO PLAY THE CONSERVATIVE ROUTE WITH AT LEAST MVFR VSBYS CAN BE EXPECTED. ALSO WENT AHEAD AND INTRODUCED TSRA AT KCHS FROM ROUGHLY 22-24Z AS MOST OF THE HIGH RESOLUTION DATA SUPPORTS TSTMS DURING THIS TIME. ACTIVITY MAY PUSH N OF KSAV...BUT IT WILL BE A CLOSE CALL. WILL CARRY CB/S AT KSAV FOR NOW. OBVIOUSLY...AMENDMENTS WILL BE NEEDED AS THE AFTERNOON PROGRESSES AND SHORT TERM CONVECTIVE TRENDS BECOME MORE APPARENT. EXTENDED AVIATION OUTLOOK...DUE TO ONGOING WILDFIRES IN SOUTHERN GA...THE THREAT FOR LOWER VISIBILITIES...POSSIBLY DOWN INTO THE MVFR RANGE...WILL BE POSSIBLE THROUGH AT LEAST THE NEXT SEVERAL DAYS. THERE COULD EVEN BE SOME SHORT PERIODS...ESPECIALLY LATE NIGHT AND MORNING...WHERE VISIBILITIES COULD DROP DOWN INTO THE IFR RANGE DUE TO SMOKE. && .MARINE... WINDS ARE CLOSE TO SMALL CRAFT ADVISORY CONDITIONS IN THE CHARLESTON HARBOR. WILL MAINTAIN FLAGS THROUGH 8 PM. LOOK TO SEE ANOTHER NOCTURNAL SURGE TONIGHT OF 15-20 KT ASSUMING CONVECTION DOES NOT SCREW UP THE WIND FIELD. AREAS OF SMOKE WILL CONTINUE. THE REGION WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE CENTERED OVER BERMUDA THROUGH THE PERIOD WITH SOUTH TO SOUTHWEST WINDS. FOR FRIDAY...WINDS EXPECTED TO INCREASE TO 15 TO 20 KTS AS AN INLAND LEE SIDE TROF DEVELOPS OVER THE CAROLINAS AND HIGH PRESSURE REMAINS OVER THE ATLANTIC. THE PRESSURE GRADIENT LOOKS LIKE IT WEAKENS SOME BY SATURDAY...WITH GENERALLY WINDS OF 15 KTS OR LESS EXPECTED. AFTERNOON ONSHORE FLOW WILL DEVELOP EACH DAY. ISOLATED TO SCATTERED MAINLY LATE NIGHT AND EARLY MORNING SHOWERS AND THUNDERSTORMS...EXCEPT AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE NEAR THE COAST WITHIN THE SEA BREEZE. AS LONG AS WILD FIRES CONTINUE TO BURN IN SOUTHERN GA...THE THREAT FOR LOWER VISIBILITIES AND REDUCED AIR QUALITY WILL CONTINUE THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330. &&
Hazardous weather outlook, Jun 23, 6:45 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 645 PM EDT THU JUN 23 2011 GAZ087-088-099-100-114-115-SCZ040-042-242245- JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-HAMPTON- 645 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-GAZ101-116>119-137>141-SCZ043>045-047>052-242245- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-EFFINGHAM-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 645 PM EDT THU JUN 23 2011 ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. AMZ374-242245- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 645 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 23, 5:47 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG REGISTER 32.37N 81.89W
06/23/2011 BULLOCH GA FIRE DEPT/RESCUE
TREE DOWN ON A POWER INE.
&&
EVENT NUMBER CHS1100532
VBLocal storm report, Jun 23, 6:09 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 3 NW STILSON 32.35N 81.60W
06/23/2011 BULLOCH GA LAW ENFORCEMENT
TREE DOWN NEAR BLACK CREEK CHURCH.
&&
EVENT NUMBER CHS1100533
VBLocal storm report, Jun 23, 6:16 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG SKIDAWAY ISLAND 31.93N 81.05W
06/23/2011 CHATHAM GA PUBLIC
THE PUBLIC REPORTED THE NORTH BOUND LANE OF MCWHORTER
DRIVE ON SKIDAWAY ISLAND IS BLOCKED BY TREE DAMAGE. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1100534Local storm report, Jun 23, 6:28 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 E GOOSE CREEK 32.98N 80.02W
06/23/2011 BERKELEY SC LAW ENFORCEMENT
TREE DOWN ON A VEHICLE.
&&
EVENT NUMBER CHS1100535
VBSpecial weather statement, Jun 23, 6:35 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT THU JUN 23 2011
SCZ044-045-050-052-232300-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
635 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 700 PM EDT...
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HANAHAN...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BOONE HALL PLANTATION...BULL ISLAND...CAINHOY...CAPERS
INLET...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...DANIEL
ISLAND...DON HOLT BRIDGE...DOWNTOWN CHARLESTON...FORT JOHNSON...FORT
SUMTER...GARRIS LANDING...GOOSE CREEK...HANAHAN...HUGER...I-26/I-526
INTERCHANGE...ISLE OF PALMS...JAMESTOWN...MCCLELLANVILLE...MOUNT
PLEASANT...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT PLEASANT TOWNE
CENTRE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON...PRICE
INLET...SANTEE COASTAL RESERVE...SULLIVANS ISLAND AND WANDO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3299 7949 3303 7952 3301 7955 3298 7954
3301 7955 3300 7957 3294 7961 3294 7957
3297 7956 3297 7955 3290 7957 3275 7983
3275 7986 3273 7986 3271 7990 3296 8012
3332 7974 3326 7957 3315 7936
TIME...MOT...LOC 2235Z 250DEG 20KT 3292 7996Special weather statement, Jun 23, 6:43 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT THU JUN 23 2011
GAZ138-140-141-232315-
COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
643 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 715 PM EDT...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DARIEN...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
HARRIS NECK...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...
SHELLMAN BLUFF...SOUTH NEWPORT...TOWNSEND...VALONA AND WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3131 8136 3129 8141 3133 8144 3139 8157
3145 8163 3170 8137 3159 8119 3155 8119
3154 8118 3154 8117 3148 8119 3140 8125
3137 8124 3137 8127 3131 8125 3129 8129
TIME...MOT...LOC 2244Z 246DEG 24KT 3138 8147The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:23 AM EDT | Heat Advisory | CHS | 15 hr | |
| Jun 23, 9:31 AM EDT | Dense Smoke Advisory | CHS | 3 hr | |
| Jun 23, 9:33 AM EDT | Marine Dense Smoke Advisory | CHS | 3 hr | |
| Jun 23, 9:33 AM EDT | Small Craft Advisory | CHS | 10 hr | |
| Jun 23, 3:57 PM EDT | Special Weather Statement | CHS | Chatham | 33 min |
| Jun 23, 4:00 PM EDT | Special Marine Warning | CHS | 37 min | |
| Jun 23, 4:11 PM EDT | Special Weather Statement | CHS | McIntosh | 34 min |
| Jun 23, 4:42 PM EDT | Special Weather Statement | CHS | Liberty | 33 min |
| Jun 23, 4:47 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 58 min |
| Jun 23, 4:51 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jun 23, 4:56 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Tattnall | 64 min |
| Jun 23, 5:28 PM EDT | Special Weather Statement | CHS | Liberty | 32 min |
| Jun 23, 5:42 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 63 min |
| Jun 23, 6:43 PM EDT | Special Weather Statement | CHS | McIntosh | 32 min |
| Jun 23, 6:54 PM EDT | Special Marine Warning | CHS | 66 min | |
| Jun 23, 6:57 PM EDT | Special Marine Warning | CHS | 41 min | |
| Jun 23, 7:04 PM EDT | Special Weather Statement | CHS | Chatham | 26 min |
| Jun 23, 7:41 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.